Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 156, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 26, 2008, 6:21 PM EDT for Crawford County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2008, 6:21 PM EDT (22:21 UTC)
- Expired
- Jun 26, 2008, 7:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 118 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 262221
SVRCLE
PAC039-262315-
/O.NEW.KCLE.SV.W.0156.080626T2221Z-080626T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
621 PM EDT THU JUN 26 2008
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA...
* UNTIL 715 PM EDT
* AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES SOUTH OF LINESVILLE...OR ABOUT 16 MILES SOUTHWEST OF
MEADVILLE...AND MOVING EAST AT 56 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TITUSVILLE
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4161 7965 4162 7982 4150 7999 4148 8012
4147 8014 4148 8041 4166 8046 4181 7963
TIME...MOT...LOC 2221Z 258DEG 48KT 4152 8029
$$
MELLO2 follow-up statements
000
WWUS51 KCLE 262246
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
646 PM EDT THU JUN 26 2008
PAC039-262315-
/O.CON.KCLE.SV.W.0156.000000T0000Z-080626T2315Z/
CRAWFORD PA-
646 PM EDT THU JUN 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHERN CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA...
AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES SOUTH OF MEADVILLE...MOVING EAST AT 41 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TITUSVILLE
LAT...LON 4161 7965 4162 7982 4150 7999 4148 8012
4147 8014 4148 8041 4166 8046 4181 7963
TIME...MOT...LOC 2246Z 261DEG 36KT 4154 8006
$$
MITCHELL000
WWUS51 KCLE 262315
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
715 PM EDT THU JUN 26 2008
PAC039-262325-
/O.EXP.KCLE.SV.W.0156.000000T0000Z-080626T2315Z/
CRAWFORD PA-
715 PM EDT THU JUN 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CRAWFORD COUNTY IN
NORTHWEST PENNSYLVANIA EXPIRED AT 715 PM EDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED EAST OF THE
WARNED AREA.
LAT...LON 4161 7965 4162 7982 4150 7999 4148 8012
4147 8014 4148 8041 4166 8046 4181 7963
TIME...MOT...LOC 2315Z 261DEG 36KT 4158 7968
$$
MITCHELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:45 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 26, 2:45 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 245 PM EDT THU JUN 26 2008 .SYNOPSIS... A WARM AND HUMID AIR MASS WILL REMAIN OVER THE REGION FOR THE NEXT FEW DAYS. A COLD FRONT WILL MOVE THROUGH THE AREA ON SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... THE AIR MASS REMAINS VERY UNSTABLE THIS AFTERNOON ACROSS MUCH OF THE FORECAST AREA. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP INTO THE EVENING HOURS. MODELS INDICATED A WEAK SHORT WAVE AT 18Z OVER NORTHERN INDIANA. AT FIRST GLANCE...I WAS SUSPICIOUS THE SIGNAL WAS CONVECTIVE FEEDBACK FROM THE OVERNIGHT CONVECTION. HOWEVER...ALL THE MODELS ARE CONSISTENT IN THE PLACEMENT OF THE FEATURE AND CONVECTION IS BEING TRIGGERED IN THE VICINITY. THE MODELS INDICATE THIS SHORT WAVE WILL MOVE SOUTHEAST OVERNIGHT. THIS SHOULD BRING ANY ORGANIZED PCPN OVER THE SOUTHWEST SECTIONS OF THE FORECAST AREA. THE DEWPOINTS AND INSTABILITY ARE ALSO GREATER IN THIS AREA. I WILL LEAN TOWARD HIGHER POPS IN SOUTHWEST NEAREST TO THE SHORT WAVE. I WILL KEEP SCATTERED PCPN ALL OTHER AREAS. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... FRIDAY WILL BE SIMILAR TO TODAY. WE WILL REMAIN IN THE WARM SECTOR WITH THE WARM AND HUMID AIR MASS OVER THE REGION. ONCE AGAIN IT IS TOUGH TO FIND A FOCUS FOR THE CONVECTION ON FRIDAY. THE MODELS HINT AT A WEAK WAVE DURING THE AFTERNOON BUT A FOCUS IS TOUGH TO LOCATE. THERE WILL LIKELY BE SOME BOUNDARIES FLOATING AROUND FROM THE PREVIOUS NIGHT CONVECTION. BASED ON THE LACK OF DYNAMICS I WILL KEEP POPS IN THE SCATTERED CATEGORY ON FRIDAY. THE BIG FEATURE IN THE SHORT TERM FORECAST IS THE COLD FRONT THAT WILL APPROACH THE FORECAST AREA ON SATURDAY. THE MODELS ARE IN GOOD AGREEMENT THAT THE FRONT WILL BE OVER CENTRAL INDIANA AROUND 12Z SAT. THE FRONT SHOULD MOVE ACROSS THE FORECAST AREA 18Z-00Z. THIS SHOULD BE PRIME TIME FOR SEVERE CONVECTION ON SAT. CURRENT SPC OUTLOOK INDICATES SLGHT RISK FOR AREA. IF WE AVOID THE DEBRIS CLOUD FROM THE CONVECTION FRIDAY NIGHT...A WIDESPREAD SEVERE WEATHER OUTBREAK IS POSSIBLE ON SAT. I WILL PLACE LIKELY POPS FOR MOST AREAS. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ACTIVE WEATHER PATTERN TO CONTINUE THROUGH THE FIRST HALF OF THE EXTENDED FORECAST CYCLE ON SUNDAY AND MONDAY. THE ACTIVE PATTERN WILL RESULT IN A CHANCE OF SHOWERS AND TSTMS BOTH SUNDAY AND MONDAY. TUESDAY LOOKS LIKE A TRANSITION DAY WITH A HIGH PRESSURE RIDGE BEGINNING TO BUILD INTO THE AREA. SOME DRYING CONDITIONS WILL ACCOMPANY THE HIGH PRESSURE. THE HIGH PRESSURE RIDGE WILL CONTINUE ITS DOMINANCE THROUGH THURSDAY. WILL FOLLOW THE GFS SOLUTION AT THIS TIME. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... UNSTABLE AIR MASS WITH CAPS 2.5K TO 4K WILL GIVE US A CHC OF TSTMS TO DEVELOP THIS AFTERNOON AND EVENING. MOSTLY MVFR CONDS BUT SOME VFR CONDS POSSIBLE. OVERNIGHT LOOK FOR MORE FOG AND HAZE TO RESULT IN MVFR CONDS. THE CONTINUED WARM MOIST AIR MASS WILL FUEL MORE SCATTERED SHOWERS AND TSTMS ON FRIDAY. SOUTHWEST WINDS THIS AFTERNOON WITH SOME GUSTS TO 15 TO 20 KTS. .OUTLOOK...WARM AIR ADVECTION PATTERN CONTINUES INTO SATURDAY WITH MORE SCATTERED SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL SWEEP THROUGH THE AREA LATE SATURDAY INTO SUNDAY CAUSING MORE SCATTERED SHOWERS AND THUNDERSTORMS. ANOTHER TROUGH WILL DROP ACROSS THE AREA LATE SUNDAY AND MONDAY AND BRING MORE UNSETTLED WEATHER. && .MARINE... GENERAL S-SW FLOW THROUGH THE END OF THE WEEK AS FRONT STALLS ACROSS THE CENTRAL LAKES. SCATTERED THUNDERSTORMS PRIMARILY DURING THE AFTERNOON HOURS. POTENTIAL FOR SOME OF THESE STORMS TO REACH STRONG TO SEVERE LIMITS WITH WINDS WITH WIND GUSTS IN EXCESS OF 35 KNOTS AND LARGE HAIL. COLD FRONT WILL FINALLY PUSH SOUTH OF LAKE ERIE SATURDAY NIGHT INTO SUNDAY MORNING WITH WEST FLOW IN ITS WAKE. SECONDARY TROUGHS AND CYCLONIC FLOW WILL CONTINUE INTO EARLY NEXT WEEK && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...GARNET NEAR TERM...GARNET SHORT TERM...GARNET LONG TERM...BC AVIATION...BC MARINE...OUDEMAN
Hazardous weather outlook, Jun 26, 5:30 AM EDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 530 AM EDT THU JUN 26 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-270930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 530 AM EDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS MAY BE SEVERE...MAINLY THIS AFTERNOON AND TONIGHT... ESPECIALLY ACROSS NORTHWEST OHIO. THE STORMS MAY HAVE DAMAGING WINDS AND ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST FOR FRIDAY AND THEY COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. A COLD FRONT IS EXPECTED LATER SATURDAY AND SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE FRONT ON SATURDAY. ISOLATED SEVERE STORMS MAY OCCUR SUNDAY AND MONDAY AS THE TROUGH ALOFT DEEPENS AND COLDER AIR ALOFT MOVES IN. TYPICALLY THIS TYPE OF PATTERN WOULD BRING PULSE TYPE THUNDERSTORMS WITH LOCALIZED LARGE HAIL AND A SLIGHT THREAT OF THUNDERSTORM DOWNBURST WINDS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KOSARIK
In the hours before
Local storm report, Jun 26, 5:09 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
509 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL FINDLAY 41.04N 83.64W
06/26/2008 E0.75 INCH HANCOCK OH AMATEUR RADIO
0505 PM HAIL ATTICA 41.07N 82.89W
06/26/2008 E0.88 INCH SENECA OH AMATEUR RADIO
&&
OUDEMANLocal storm report, Jun 26, 5:13 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
513 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND GST ATTICA 41.07N 82.89W
06/26/2008 M61.00 MPH SENECA OH AMATEUR RADIO
&&
OUDEMANLocal storm report, Jun 26, 5:40 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
540 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG ATTICA 41.07N 82.89W
06/26/2008 SENECA OH TRAINED SPOTTER
TREES DOWN.
0511 PM TSTM WND GST 2 N GREEN 40.98N 81.49W
06/26/2008 U60.00 MPH SUMMIT OH AMATEUR RADIO
TREES DOWN.
0517 PM TSTM WND DMG ATTICA 41.07N 82.89W
06/26/2008 SENECA OH AMATEUR RADIO
THREE FOOT DIAMETER TREES DOWN.
&&
OUDEMANLocal storm report, Jun 26, 5:49 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
549 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG WELLINGTON 41.16N 82.22W
06/26/2008 LORAIN OH EMERGENCY MNGR
TREES DOWN.
&&
OUDEMANLocal storm report, Jun 26, 5:59 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
559 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG OREGON 41.67N 83.42W
06/26/2008 LUCAS OH AMATEUR RADIO
10 UTILITY POLES DOWN ALONG WITH SEVERAL TREES.
&&
OUDEMANLocal storm report, Jun 26, 6:13 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
613 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 2 SW REPUBLIC 41.10N 83.04W
06/26/2008 U0.75 INCH SENECA OH TRAINED SPOTTER
TWO TREES DOWN AND PENNY HAIL.
0530 PM FLASH FLOOD WELLINGTON 41.16N 82.22W
06/26/2008 LORAIN OH EMERGENCY MNGR
STARTED PUTTING BARRICADES UP AT FLOODED ROADS IN
SOUTHERN PORTION OF COUNTY.
&&
OUDEMANNearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.